I had been on tizanidine for a number of years (6 to 8?) for muscle cramps. I realized that it had the added benefit for me of helping me to get to sleep at night, as I had suffered from insomnia for quite some time prior to taking this medication. Recently I started seeing a new physician and he asked me to wean off this medication, as he said it would affect my memory, and cause symptom similar to senility, problems I had been having for a a while. Is he correct in saying this? I weaned off the medication, and now I have a huge problem with cramps in my hands and arms. I also have a lot of problems with arthritis and my hands had been quite painful before I went off tizanidine. I have also had some cramps in my thighs and calves, but the problem is the worst in my hands. I love to sew and do needlework and now I am having trouble with pursuing my lifelong love of sewing. I am also having a lot of problems getting to sleep at night, although I am taking 10 mg of melatonin at night. Am I really going to have to live with these problems, which seem unacceptable to me?